Winter Weather, Warren
- When
- December 7, 1:00 PM EST to 7:00 PM EST
- Where
- Warren forecast zone
- Reported by
- ASOS
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
An approaching cold front helped trigger light snow across northwest New Jersey during the afternoon and early evening of the 7th. Accumulations averaged only one to two inches, but with temperatures below freezing, untreated roadways were slippery and slowed the afternoon commute.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger light snow across northwest New Jersey during the afternoon and early evening of the 7th. Accumulations averaged only one to two inches, but with temperatures below freezing, untreated roadways were slippery and slowed the afternoon commute.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 7, 12:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1210 PM EST FRI DEC 7 2007 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FROM THE WEST THROUGH TONIGHT. ONCE THE FRONT CROSSES THE AREA SATURDAY MORNING, A WEAK AREA OF HIGH PRESSURE WILL MOVE IN FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT. THEN IT APPEARS THAT OUR AREA WILL BE IN FOR A PROLONGED PERIOD OF UNSETTLED WEATHER AS HIGH PRESSURE TRIES TO PUSH IN FROM THE NORTH WHILE MILD MOIST AIR STREAMS NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY. THIS PATTERN WILL PRODUCE PLENTY OF CLOUDS BUT NOT A TREMENDOUS AMOUNT OF PRECIPITATION. THE BEST CHANCE FOR A SIGNIFICANT PRECIPITATION EVENT WILL BE THURSDAY AS THE LAST IN A SERIES OF LOW PRESSURE SYSTEMS MOVES ACROSS. && .NEAR TERM /THROUGH 6 PM THIS EVENING/... RADAR CONTINUED TO SHOW SOME LIGHT PRECIP MOVING TO THE EAST, AND GRADUALLY MOISTENING THE COLUMN AS IT APPROACHED. TEMPERATURES WERE SLOWLY RISING AS WELL, WITH MOST LOCATIONS S AND E OF PHL ABOVE FREEZING. AS A RESULT, HAVE JUST GONE WITH RAIN SHOWERS FOR THESE AREAS. FURTHER TO THE N, TEMPS REMAIN AOB 32 DEGREES, HAVE HAVE KEPT SOME MENTION OF FROZEN PRECIP HERE. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THE WEAK SHORT WAVE THAT IS BRINGING TODAYS SHOWER THREAT WILL MOVE OFF TO THE EAST THIS EVENING. THAT WILL GIVE US A BREAK IN THE SHOWER THREAT. BUT THAT WILL BE SHORT LIVED AS THE ACTUAL FRONT APPROACHES FROM THE WEST AND BRINGS THE POSSIBILITY OF ADDITIONAL SHOWERS LATE TONIGHT INTO EARLY SATURDAY. THE FRONT WILL MOVE OFF TO THE EAST BY SATURDAY AFTERNOON BRINGING AN END TO THE SHOWER THREAT. PARTIAL CLEARING WILL OCCUR DURING THE AFTERNOON AS HIGH PRESSURE PUSHES IN BEHIND THE FRONT. THE HIGH PRESSURE WILL SETTLE OVER OUR AREA SATURDAY NIGHT GIVING US FAIR AND DRY CONDITIONS. && .LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/... THE HIGH PRESSURE WILL BEGIN MOVING OFF TO THE EAST SUNDAY. THIS WILL ALLOW THE MOISTURE TRAIN FROM THE LOWER MISSISSIPPI VALLEY TO TAKE AIM ON OUR AREA. THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WILL BRING PRECIPITATION LATE SUNDAY INTO MONDAY. THE SECOND TUESDAY INTO WEDNESDAY. AND THE THIRD, WHICH IS EXPECTED TO BE THE STRONGEST IN THE SERIES, ON THURSDAY. WITH HIGH PRESSURE PUSHING DOWN FROM THE NORTH, THERE MAY BE SOME FROZEN OR FREEZING PRECIPITATION IN OUR NORTHERN ZONES, ESPECIALLY WITH SYSTEMS 1 AND 3. IT DOES APPEAR THAT THE SYSTEM TUESDAY INTO WEDNESDAY WILL NOT HAVE MUCH, IF ANY, COLD AIR TO DRAW FROM. && .AVIATION /14Z TODAY THROUGH TUESDAY/... STILL ONLY MID CLOUDS AROUND OUR REGION AS OF 14Z. WE MAINTAIN WITH THE TAF FORECAST THAT VFR CONDITIONS WILL PREVAIL TODAY, ALTHOUGH SOME LIGHT PRECIPITATION IS POSSIBLE LATER THIS MORNING AND THIS AFTERNOON. DONT EXPECT CIGS TO DROP BELOW 3000 FT ALL DAY EXCEPT PERHAPS AROUND TAF SITE ABE THIS AFTERNOON (TO AROUND 2000 FT). LIGHT PRECIPITATION (IN MANY CASES MIXED) LATE SUNDAY INTO A GOOD PART OF NEXT WEEK WITH CIGS BELOW MVFR AT TIMES IN THE HEAVIER PRECIPITATION. && .MARINE... GENTLE LONG PERIOD SWELLS OF 2 FT EVERY 15 SECONDS AT THE BUOY THIS MORNING. IF YOU DONT MIND A LITTLE LIGHT PRECIPITATION FROM TIME TO TIME, CONDITIONS OF THE WATER WILL NOT BE THAT BAD. GENERALLY WEATHER PRESSURE PATTERS WILL NOT BUILD THE SEAS OR INCREASE THE WINDS FOR SEVERAL DAYS. SOME LIGHT FOG WILL BE THE CASE LATE WEEKEND INTO NEXT WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...RPW/NIERENBERG NEAR TERM...NIERENBERG SHORT TERM...RPW LONG TERM...RPW AVIATION...EBERWINE/DELISI MARINE...EBERWINE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 501 AM EST FRI DEC 7 2007 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-081015- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 501 AM EST FRI DEC 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-DEZ004-081015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES- 501 AM EST FRI DEC 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN DELAWARE AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RPW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 816 AM EST FRI DEC 7 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-068-070-071- 071700- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER... NORRISTOWN...MEDIA 816 AM EST FRI DEC 7 2007 ...SOME LIGHT FREEZING RAIN IS POSSIBLE THIS MORNING... AT 815 AM, WEATHER SERVICE RADAR SHOWED AREAS OF LIGHT FREEZING RAIN AND SLEET MOVING EAST-NORTHEAST FROM THE DULLES AREA OF FAR NORTHERN VIRGINIA. THESE AREAS WERE TENDING TO DRY OUT AS THEY MOVED TOWARD SOUTHEAST PENNSYLVANIA, SOUTHERN NEW JERSEY AND THE DELMARVA, BUT WE CANNOT RULE OUT A CHANCE OF SOME LIGHT FREEZING RAIN THIS MORNING OVER NEW JERSEY NEAR AND SOUTH OF INTERSTATE 195, SOUTHEAST PENNSYLVANIA INCLUDING PHILADELPHIA AND ITS WESTERN AND SOUTHWESTERN ENVIRONS, DELAWARE AND THE MARYLAND EASTERN SHORE. IF ANY FREEZING RAIN DOES FALL, IT WOULD START AFTER 830 AM AND PROGRESS FROM WEST TO EAST. IT ONLY TAKES A SMALL AMOUNT TO MAKE ROADS SLICK AND CAUSE DETERIORATING TRAVELING CONDITIONS. IF YOU ARE DRIVING THIS MORNING OVER THE AFOREMENTIONED AREAS, PLEASE BE VERY CAREFUL. MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1255 PM EST FRI DEC 7 2007 NJZ001-007>010-PAZ054-055-060>062-069-072200- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...DOYLESTOWN 1255 PM EST FRI DEC 7 2007 ...PERIODS OF LIGHT SNOW ACROSS THE REGION THROUGH THE AFTERNOON HOURS... PERIODS OF LIGHT SNOW ARE EXPECTED OVER THE AREA THROUGH THE AFTERNOON HOURS. A COATING UP TO AN INCH OF ACCUMULATION WAS POSSIBLE BY THE EVENING RUSH HOUR. WITH TEMPERATURES BELOW FREEZING IN MANY LOCATIONS, UNTREATED ROAD SURFACES MAY BECOME SLIPPERY. REDUCED VISIBILITIES WERE POSSIBLE IN ANY AREAS OF MODERATE SNOW THAT MAY OCCUR. IF YOU ARE TRAVELING IN THESE AREAS, SLOW DOWN AND ALLOW FOR MORE SPACE BETWEEN YOUR VEHICLE AND THOSE AROUND YOU. NIERENBERG
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66559, 66560, 66561.